Alert archive / Missouri / Wind Advisories in 2022

Wind Advisory 10, NWS Springfield, MO

November 4, 20229 counties in Missouri

NWS Springfield, MO issued this wind advisory at Nov 4, 2022, 2:33 PM CDT for 9 counties in Missouri. It took effect at Nov 4, 2022, 11:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2022, 2:33 PM CDT (19:33 UTC)
In effect from
Nov 4, 2022, 11:00 PM CDT
Expired
Nov 5, 2022, 5:00 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO

Counties Dent County, MO, Douglas County, MO, Howell County, MO, Oregon County, MO, Ozark County, MO, Shannon County, MO, Texas County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 121 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2022-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2022-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 394 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-323 J/kg
Mixed-layer LCL
878 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
394 m²/s²
0-3 km storm-relative helicity
394 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

277 
WWUS73 KSGF 041933
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
233 PM CDT Fri Nov 4 2022

MOZ082-083-091-092-096>098-105-106-051000-
/O.NEW.KSGF.WI.Y.0010.221105T0400Z-221105T1000Z/
Texas-Dent-Webster-Wright-Douglas-Howell-Shannon-Ozark-Oregon-
Including the cities of Plato, Roby, Bendavis, Huggins, 
Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, 
Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, 
Mountain Grove, Duncan, Mansfield, Vanzant, Ava, Goodhope, Rome, 
Squires, Dogwood, Pomona, Pottersville, Siloam Springs, 
South Fork, West Plains, White Church, Teresita, Winona, 
Birch Tree, Montier, Wasola, Thayer, Alton, Couch, Greer, 
Thomasville, and Wilderness
233 PM CDT Fri Nov 4 2022

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 AM CDT
SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Texas, Dent, Webster, Wright, Douglas, Howell, 
  Shannon, Ozark and Oregon Counties.

* WHEN...From 11 PM this evening to 5 AM CDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
728 
WWUS73 KSGF 050950
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
450 AM CDT Sat Nov 5 2022

MOZ082-083-091-092-096>098-105-106-051100-
/O.EXP.KSGF.WI.Y.0010.000000T0000Z-221105T1000Z/
Texas-Dent-Webster-Wright-Douglas-Howell-Shannon-Ozark-Oregon-
Including the cities of Plato, Roby, Bendavis, Huggins, 
Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, 
Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, 
Mountain Grove, Duncan, Mansfield, Vanzant, Ava, Goodhope, Rome, 
Squires, Dogwood, Pomona, Pottersville, Siloam Springs, 
South Fork, West Plains, White Church, Teresita, Winona, 
Birch Tree, Montier, Wasola, Thayer, Alton, Couch, Greer, 
Thomasville, and Wilderness
450 AM CDT Sat Nov 5 2022

...WIND ADVISORY WILL EXPIRE AT 5 AM CDT EARLY THIS MORNING...

The Wind Advisory will be allowed to expire. Gusty winds of 20 to
30 mph will continue through today.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Nov 4, 2:29 PM CDT, 4 minutes earlier.

Area forecast discussion, Nov 4, 2:29 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
229 PM CDT Fri Nov 4 2022

Key Messages:

1. Widespread showers and thunderstorms expected by mid to late
afternoon through this evening.

2. Some strong to severe thunderstorms possible through this
evening. Flooding threat will remain very limited.

3. Gusty winds accompany the system through Saturday morning,
with wind gusts of 30 to 45 mph likely. Will go with a wind
advisory in south central Missouri for late evening into part of
the overnight hours.

4. Above normal temperatures and dry weather by Sunday into next
week.

.SHORT TERM...(This evening through Saturday)
Issued at 229 PM CDT Fri Nov 4 2022

Cold front was just entering the far western CWA as of 2 pm.
Temperatures and dew points quickly drop off behind the front.
Currently have 80/61 in Joplin and Chanute at 51/46. Convection
ahead of the front will continue to develop over the next few
hours, likely spreading into our western CWA in the mid to late
afternoon. Tornado watch as of 2 pm goes up to the Missouri/Kansas
border. Quite a bit of 0-6km shear as upper jet streak pushes into
eastern Kansas late this afternoon with 40-50 kts out of the south
at 850 mb. Moisture also looks decent for heavy rain potential.
Instability this far north will be limited, with much better
instability to our south, but should be sufficient for some strong
to severe storms. Main severe weather risk will be with damaging
wind gusts as QLCS/line segments quickly move across the CWA this
evening. Can't rule out some spin-up tornadoes given the strong
low level shear.

Dry slot begins to push into the area this evening and overnight
which should end the precipitation from west to east fairly
quickly. Some wrap around moisture may bring some additional
precipitation to areas north and west of the area late tonight,
but most of our area should remain dry after the passage of the
main convection.

Synoptic scale winds will continue to be gusty and potentially
push into the wind advisory criteria late this evening and into
the overnight hours over south central Missouri and will be
issuing a wind advisory for those counties with some wind gusts
over 45 mph possible.

Lows tonight will be the lowest in the far western CWA behind the
front. Areas in the western CWA will drop below the warmest low
temperature values by midnight local time, but those in the east
may hold on to the daily record.  (see climate section)

.LONG TERM...(Saturday Night through Friday)
Issued at 229 PM CDT Fri Nov 4 2022

Storms should end over the eastern CWA before 12z and we should
see clouds clear the area by mid to late morning. Winds will
remain gusty on Saturday, but there should be plenty of sunshine
during the afternoon. Highs will generally remain in the 50s
though.

More of a zonal pattern sets up for Sunday and Monday with the
main jet to our north. We should see temperatures rebound back
into the upper 60s to low 70s, which is well above normal.

Another upper wave will begin to push into the west coast on
Monday and we'll see this trough deepen through midweek.
Temperatures will likely rise even more as we head into the middle
to later part of the work week and we'll need to watch for some
records potentially. By the later part of the week, we'll see that
trough work it's way into the area with another chance of
potential convection, but we'll need to resolve some model
differences to pinpoint the timing for that.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1210 PM CDT Fri Nov 4 2022

Strong to severe convection will move into the area later this
afternoon into the evening hours at the TAF sites. Surface wind
gusts even outside of the convection will gust up to 35 to 40 kts
at times, but could gust higher within any convection. The main
time window for convection will be from 21z to 06z, with the
convection moving from west to east across the area.
May have some IFR conditions within the convection, but will
predominantly MVFR, with some stratus holding on behind the front
until Saturday morning. Winds will become more westerly behind the
front, maintaining some gustiness up to 25 to 30 kts on Saturday
morning.

&&

.CLIMATE...
Issued at 158 PM CDT Tue Nov 1 2022

Record Warmest Low Temperatures

Friday November 4th

Station     Record  Year   Friday Mornings
                               Low
Springfield   59    1994        64
Joplin        63    2005        69
West Plains   61    1994        64
Vichy         59    1994        65

* All sites above were above the record low this morning.
With a cold front moving through this evening,
some of the western sites may drop below the current
records, so the best chance at breaking new records will
be at West Plains, Vichy and possibly Springfield.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Lindenberg
CLIMATE...Lindenberg
Hazardous weather outlook, Nov 4, 6:07 AM CDT, 8 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
607 AM CDT Fri Nov 4 2022

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051115-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
607 AM CDT Fri Nov 4 2022

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited tornado risk.
  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Elevated lightning risk.
  Limited excessive rainfall risk
  Limited non thunderstorm wind risk.

DISCUSSION...

Widespread showers and thunderstorms are expected late this
afternoon through this evening. There is a low end chance for a
few isolated strong to severe thunderstorms. Damaging wind gusts
up to 60 mph and hail up the size quarters are the primary
hazards. A spin-up tornado can not be ruled out. Flooding threat
will remain limited by the progressive nature of the system and
recent dry conditions.

Additionally, strong gusty winds of 30 to 45 mph will accompany
the system today and tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong gusty winds of 25 to 35 mph will continue into Saturday
morning behind the frontal passage.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later today or tonight for
portions of southwest and south central Missouri.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Perez

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 6:21 PM CDTSpecial Weather StatementSGFBarry54 min

Nearby

Wind Advisories in Missouri, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.